Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 176, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 7, 2013, 3:40 PM EDT for Holmes County, Wayne County, Ohio. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2013, 3:40 PM EDT (19:40 UTC)
- Expired
- Aug 7, 2013, 4:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Holmes County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 84 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 4:05 PM EDT | HAIL 1 | 1 N Winesburg, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
701 WUUS51 KCLE 071940 SVRCLE OHC075-169-072030- /O.NEW.KCLE.SV.W.0176.130807T1940Z-130807T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 340 PM EDT WED AUG 7 2013 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN HOLMES COUNTY IN NORTHEAST OHIO SOUTHEASTERN WAYNE COUNTY IN NORTHEAST OHIO * UNTIL 430 PM EDT * AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF WOOSTER...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... HOLMESVILLE... MILLERSBURG... BERLIN... DALTON... MOUNT EATON... WINESBURG... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM WINDOWS. && LAT...LON 4054 8198 4085 8200 4084 8165 4053 8165 TIME...MOT...LOC 1940Z 287DEG 17KT 4072 8195 $$ GARNET
1 follow-up statement
843 WWUS51 KCLE 072022 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 422 PM EDT WED AUG 7 2013 OHC075-169-072033- /O.CAN.KCLE.SV.W.0176.000000T0000Z-130807T2030Z/ HOLMES OH-WAYNE OH- 422 PM EDT WED AUG 7 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE AND NORTHEASTERN HOLMES COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4054 8198 4085 8200 4084 8165 4053 8165 TIME...MOT...LOC 2023Z 287DEG 17KT 4066 8169 $$ GARNET
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:28 PM EDT, 12 minutes earlier.
Area forecast discussion, Aug 7, 3:28 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 328 PM EDT WED AUG 7 2013 .SYNOPSIS... A COLD FRONT ACROSS CENTRAL LOWER MICHIGAN WILL PUSH INTO NW OHIO TONIGHT AND MOVE SOUTH OF THE AREA TOMORROW. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... FRONT IS CURRENTLY WELL BACK OF THE AREA STRETCHING ACROSS CENTRAL LOWER MICHIGAN TO A MESO LOW NEAR CHICAGO. THUNDERSTORMS MOVING ACROSS THE ERN HALF OF THE AREA...WILL PUSH SOUTHEAST OF THE AREA THIS EVENING. SHOULD BE A BRIEF LULL AFTER THAT...THEN A SECOND LINE OF CONVECTION WILL DEVELOP AHEAD OF THE COLD FRONT NW OF AREA AND PUSH INTO THE AREA OVERNIGHT. HAVE TRIED TO TIME AS WELL AS POSSIBLE IN THE GRIDS. MODELS A LITTLE FASTER WITH THE FRONT THAN YDY. MODELS NOW PUSH THE FRONT INTO NW OH BY DAYBREAK THURSDAY. DO NOT EXPECT A SEVERE TSRA WATCH TO BE ISSUED FOR THE AREA AT THIS TIME. HOWEVER ISOLATED SEVERE TSRA ARE NOT OUT OF THE QUESTION FOR THIS EVENING. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/... MODELS IN REASONABLY GOOD AGREEMENT WITH THE MOVEMENT OF THE FRONT. MODELS MOVE THE FRONT INTO NW OHIO BY DAYBREAK THURSDAY...BUT DONT MOVE IT SOUTH OF THE AREA UNTIL THURSDAY AFTERNOON. EXPECT ANOTHER WAVE TO MOVE ALONG THE BOUNDARY TOMORROW WITH THE BEST CHANCE OF CONVECTION OVER THE SOUTHERN HALF OF THE AREA. BOTH THE ECMWF AND THE GFS PUSH THE BOUNDARY SOUTH OF THE AREA BY FRIDAY. FOR NOW WILL CONTINUE CHANCE POPS MAINLY ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA FOR FRIDAY. AFTER THAT DRY CONDITIONS WILL CONTINUE THROUGH SATURDAY NIGHT. TEMPERATURES WILL REMAIN BELOW NORMAL FOR THE SHORT TERM FORECAST PERIOD. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... GOING WITH A MAINLY DRY FORECAST FOR THE PERIOD. SOME QUESTION WHETHER WE NEED A THREAT OF SHOWERS AND THUNDERSTORMS FOR MONDAY AND MONDAY NIGHT AS AN UPPER TROF IS MOVING THROUGH. WENT WITH SLIGHT CHANCE POPS FOR THE MOMENT. THIS WILL HAVE TO BE WATCHED. THE GFS KEEPS A THREAT GOING INTO TUESDAY. OTHERWISE TEMPERATURES WILL BE BELOW NORMAL. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... THE FIRST WAVE OF THUNDERSTORMS WAS MOVING THROUGH THE FORECAST AREA...WAY AHEAD OF THE COLD FRONT. THE QUESTION IS HOW MUCH ACTIVITY WILL OCCUR AHEAD OF THE COLD FRONT THAT WILL MOVE INTO THE AREA AFTER MIDNIGHT. MORE SHOWERS AND THUNDERSTORMS WERE DEVELOPING AHEAD OF THE FRONT...SO AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR. BEHIND THE FRONT STRATUS AND SOME FOG. HIGH CONFIDENCE IN THIS. .OUTLOOK...NON-VFR CONDITIONS LIKELY THURSDAY AFTERNOON INTO SATURDAY MORNING IN SHOWERS AND MVFR/IFR CEILINGS AT TIMES. && .MARINE... A COLD FRONT WILL MOVE THROUGH THE REGION LATE TONIGHT. AT THIS TIME NOT EXPECTING THE WINDS TO GET REAL STRONG WITH THAT TO PROMPT A SMALL CRAFT ADVISORY BUT IT COULD BE CLOSE. IT IS POSSIBLE THAT A SPECIAL MARINE WARNING FOR THUNDERSTORMS MAY BE NEEDED. THE NEXT THREAT FOR A SMALL CRAFT ADVISORY WILL BE SATURDAY MORNING WITH NORTHEAST WINDS. CONFIDENCE IS LOW WITH THIS. OTHERWISE HIGH PRESSURE WILL BE OVER THE LAKE SUNDAY THROUGH SUNDAY NIGHT AND A WEAK TROF MAY MOVE THROUGH EARLY IN THE WEEK. IT IS POSSIBLE THAT THE WAVES COULD BE 2 TO 4 FEET IN THE ONSHORE FLOW AT TIMES. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...DJB SHORT TERM...DJB LONG TERM...KIELTYKA AVIATION...KIELTYKA MARINE...KIELTYKA
Hazardous weather outlook, Aug 7, 9:21 AM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 921 AM EDT WED AUG 7 2013 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-081330- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 921 AM EDT WED AUG 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL MOVE ACROSS THE LOCAL AREA TONIGHT. A COUPLE ROUNDS OF SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. SOME OF THE THUNDERSTORMS WILL BE SEVERE. THE MAIN SEVERE WEATHER THREATS WILL BE FROM DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. LOCALIZED HEAVY RAIN MAY OCCUR THROUGH TONIGHT CAUSING SOME MINOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-081330- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 921 AM EDT WED AUG 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON LAKE ERIE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 7, 11:16 AM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1116 AM EDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 AM HAIL 2 E TIFFIN 41.12N 83.14W
08/07/2013 E0.88 INCH SENECA OH TRAINED SPOTTER
&&
KIELTYKALocal storm report, Aug 7, 11:40 AM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1140 AM EDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL REPUBLIC 41.12N 83.02W
08/07/2013 E1.00 INCH SENECA OH PUBLIC
&&
MELLOLocal storm report, Aug 7, 2:09 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
209 PM EDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL 2 SE GREEN SPRINGS 41.24N 83.03W
08/07/2013 E1.00 INCH SENECA OH PUBLIC
&&
MELLOLocal storm report, Aug 7, 2:57 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
257 PM EDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL ORRVILLE 40.85N 81.77W
08/07/2013 E1.00 INCH WAYNE OH TRAINED SPOTTER
&&
MELLOLocal storm report, Aug 7, 3:11 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
311 PM EDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 5 N DALTON 40.87N 81.70W
08/07/2013 E1.00 INCH WAYNE OH TRAINED SPOTTER
HAIL ALMOST AN INCH AND A QUARTER IN DIAMETER.
&&
KIELTYKAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 11:15 AM EDT | Severe Thunderstorm Warning | CLE | Seneca | 45 min |
| Aug 7, 11:58 AM EDT | Areal Flood Warning | CLE | Seneca | 6 hr |
| Aug 7, 12:04 PM EDT | Special Marine Warning | CLE | 116 min | |
| Aug 7, 12:09 PM EDT | Areal Flood Warning | CLE | Lucas, Wood | 6 hr |
| Aug 7, 12:24 PM EDT | Areal Flood Advisory | CLE | Erie, Huron, Lorain, Ottawa, Sandusky | 6 hr |
| Aug 7, 12:51 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 39 min |
| Aug 7, 1:21 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 24 min |
| Aug 7, 2:42 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 33 min |
| Aug 7, 3:01 PM EDT | Tornado Warning | CLE | Stark, Wayne | 44 min |
| Aug 7, 3:27 PM EDT | Tornado Warning | CLE | Stark | 48 min |
| Aug 7, 3:54 PM EDT | Tornado Warning | CLE | Holmes, Stark, Wayne | 51 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.